Boxergirl. I have liver disease and get that side effect from many meds, though not plaq. My docs explained to me that when your gi tract does it, its your liver kicking out what it thinks is poison. If I stick it out despite the diarrhea, I develop the full allergic rash and breathing problems. Then next time when I take it, it happens right away. In my case, my liver can't metabolize the med that well and it backs up in my system and I kind of "od" and the liver sees it as a toxin and kicks it out and eventually a histamine reaction starts. If I take alower dose of the med from the start, I can avoid ths, but once I get the diarrhea, even taking less doesn't work for me becase my body already sees it as an allergen. I would talk to your doc. You might have better luck than me. If you know you are sensitive to meds, which I am, I make sure to letthe docs know to give me the "hepatically impaired" drug. My docs tell me they can't predict what will set me off, it depends on where the liver is damaged and how the drug hits it.
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids